Jump to content

Krm

Recommended Posts

Hello- I am new here. I've been on psychiatric drugs for almost two decades now.

I currently take Zoloft 300mg, Adderall 60mg, Abilify 15mg, Mirtazapine 45mg, Trazodone 100mg and Klonopin .5mg.

I've only ever been diagnosed with depression which started in 2002. I don't have ADHD, bipolar, schizophrenia or any other known disorder.

After suffering for many years and wanting to get off these medications I am finally going to do it.

I am wondering if anyone has used the tapering strips from Dr. Groot? I am highly sensitive to these medications and from the withdrawal effects I've had briefly in the past- they were excruciating.

I currently reside in Arizona but will be moving home to Michigan to start the withdrawal process very soon.

Thank you and God bless us all. If you'd like to learn more about my story and experience or if I can be of help to anyone please let me know.

Oct. 2019-

  • CT Mirtazapine 45 mg and Abilify 15mg
  • Zoloft- lowered dose to 200mg from 300mg

Nov. 2019-

  • CT .5mg Klonopin, reinstated within a few days
  • Adderall- lowered dose to 20mg from 60mg
  • Trazodone upped dose from 100mg to 200mg.

Dec. 2019-

  • Crossover from .5mg klonopin to 10mg Valium
  • After 2 weeks switched back to .5mg klonopin

Jan. 2020- Current Meds

  • 200mg Zoloft
  • 10-20mg Adderall
  • .5mg Klonopin
  • 200mg Trazodone

 

I have been suffering since Nov 2019 after failed CT klonopin. Crossover over to Valium in Dec. caused severe depression. Current state- anxiety, nausea, debilitating depression, cry 24/7, cannot function.

Link to comment
  • ChessieCat changed the title to Krm: starting withdrawal process soon - need advice
  • Moderator

Welcome to SA, Krm.  We're very glad you contacted us before starting your taper.  

 

Let me start you with some general principles that guide us here at SA.  Our purpose is to help members taper safety off psychiatric drugs and deal with withdrawal.  We don't really think in terms of psychiatric diagnoses, such as depression.

 

We recommend tapering by no more than 10% of current dose every four weeks.  I'm not sure how slowly the Groot tapering strips allow you to taper, but if doesn't allow you to taper at that rate - or slower - the strips would not be in accord with our recommendations.

 

 http://survivingantidepressants.org/index.php?/topic/1024-why-taper-by-10-of-my-dosage/

 

You mentioned being very sensitive to these drugs and to withdrawal.  For that reason, you might want to taper more slowly than 10%.

 

A micro-taper is the gentlest way to come off these drugs. 

 

 

The Brassmonkey Slide is a way of making micro-taper reductions weekly, as opposed to a larger reduction once a month. 
 

We recommend tapering only one drug at a time.  Otherwise, if problems develop it will be impossible to tell which drug taper is causing the problem.
 
Taking multiple psych drugs? Which drug to taper first?
 
What is your daily symptom pattern now? Do you feel better or worse in the hours after you take each drug?  Please keep daily notes on paper about your symptoms, when you take your drugs, and their dosages. Use a simple list format with time of day on the left and notation (symptom, drug and dosage) on the right.  Then post these notes here.
 
This is an example:

 

6 a.m. Woke with anxiety
8 a.m. Took 2.5mg Lexapro
10 a.m. Stomach is upset
10:30 a.m. Ate breakfast
11:35 a.m. Got a headache, lasted one hour
12:35 p.m. Ate lunch
4 p.m. Feel a bit better
5 p.m. Took 2.5mg Lexapro
6 p.m. Ate dinner
9:20 p.m. Headache
10:00 p.m. Took 50mg Seroquel
10:20 p.m. Feeling dizzy
10:30 p.m. Fell asleep
2:30 a.m. Woke, took 3mg Ambien (NOT "took 1/2 tablet Ambien")
2:45 a.m. Fell asleep
4:30 a.m. Woke but got back to sleep
 
This is your Introduction topic, where you can post your daily symptom pattern and ask questions.  We're glad you found your way here.  
 
 
 

 

 

Edited by Gridley

Gridley Introduction

 

Lexapro 20 mg since 2004.  Begin Brassmonkey Slide Taper Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Oct. 30, 2020  Jump to zero from 0.025mg.  Current dose: 0.000mg

3 year, 10 month taper is 100% complete.

 

Ativan 1 mg to 1.875mg 1986-2020, two CT's and reinstatements

Nov. 2020, 7-week Ativan-Valium crossover to 18.75mg 

Feb. 2021, begin 10%/4 week taper.  Current dose as of Jan. 11, 2022: 5.4mg 

Taper is 71% complete.

 

Imipramine 75 mg daily since 1986.  Jan-Sept 2016 tapered to 16mg.  

Held until Aug 2021, tapered for 4 weeks to 14.4mg and holding.  

Taper is 80% complete.  

  

Supplements: omega-3, vitamins C, E and D3, magnesium glycinate, probiotic, zinc, melatonin .3mg


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

Link to comment
  • Moderator Emeritus

Hello KRM and welcome to SA from me too! I'm so glad you've found us prior to starting your taper from psychiatric meds. Most of us were not that lucky, and landed here only after ill-advised cold turkeys and too-fast tapers. You are very much ahead of the game in that respect. You will find much knowledge and support here. 

 

You are on quite a drug cocktail! You mentioned that you have been suffering for many years on these drugs, and I don't doubt it. Several of your drugs are known to interact badly with one another, and, when taken together, may dangerously increase serotonin levels.

 

We advocate a harm-reduction approach to coming off these drugs - no more than 10% of your current dose every 4-6 weeks. This is a great deal slower than most doctors recommend, but greatly minimizes withdrawal symptoms. We also advocate tapering one drug at a time in most cases. The idea is to taper the most activating drug first, and keeping the least activating drug for last, which will further minimize issues. Gridley has sent you links to some good information to get you started. Please answer the questions he has asked so that we will be best able to assist you.

 

Once again, welcome!

2016 - Zoloft 50 mg for klonopin w/d

Approx. Nov 2017 - successful taper of klonopin; Approx. Jan. 2018 - rapid taper Zoloft over 2 wks - no w/d symptoms; May 2018 - Reinstate 50 mg Zoloft per doctor; Aug 2018 - Rapid taper Zoloft over 3-4 weeks - no w/d symptoms for 1 mo.; Late Oct 2018 - pdoc rx'd 5mg lexapro -took for 1 wk; Early Nov 2018 - Reinstate 25 mg Zoloft; updose to 37.5 on Nov 28, 2018; Nov 30 2018 - returned to 25mg Zoloft upon mod. advice; Dec 9 - Dec10 2018 - 12.5mg zoloft liquid+12.5mg zoloft pill; Dec 11 2018 - 25mg zoloft all liquid; Feb 14 2019 - updosed to 26.25 mg liquid; Mar 6 2019 - updosed to 26.88 mg liquid - new symptoms; Mar 13 2019 - back down to 26.25 mg per mod suggestion

Dose Changes: Dec 2 2019 - 5% to 25mg; Jan 14 2020 - 10% to 22.5 (increase in sxs all month); Mar 10-15? 2020,  accidental updose to 25mg; Mar 22 2020 - back down to 22.5mg; Apr 12 2020 - 2.5% to 21.94mg; Apr 19 2020 - 2.5% to 21.375mg (symptom increase); May 17 2020 - 2.5% to 20.625mg; May 24 2020 - 2.5% to 20.1mg - Jun 14 2020 - noticed uptick in symptoms settled 2 days later - July 10 2020 - onset of wave

Link to comment
  • Moderator Emeritus
1 hour ago, Krm said:

I am highly sensitive to these medications and from the withdrawal effects I've had briefly in the past- they were excruciating.

 

Before considering tapering using the BrassMonkey Slide or micro tapering, it would be helpful if you would explain your previous method/s of reducing your drug.

 

It might be that you were tapering by a faster method than SA's recommended taper rate of 10% of the current dose followed by a hold of about 4 weeks to allow the brain to adapt to not getting as much of the drug.

 

If you were skipping days, reducing your dose by 1/4, or reducing every week then that might be the reason you experienced such several withdrawal symptoms.

 MISSION ACCOMPLISHED:    13 November 2021 -  0mg Pristiq      

Woohoo!!!  Finally off Pristiq   

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

My full tapering program     My Intro (goes to my tapering graph)    My website

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.  I do not provide tapering advice via PM.  Please post questions in your Introduction topic.  Please do not tag me for any reason.  I am an unpaid volunteer and assist members if I am able to and when I have the time.  Thank you for your understanding.

Mid Nov 2021 changed to low carb diet due to diabetes & cholesterol.  Lost 1/16 body weight, BP has reduced a lot. 

Links to my exercises and weights.  I also do 3 x 5.5 min with HIIT on exercise bike with 20 secs/min as fast as I can cycle.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy